Monitoring the safety of antiepileptic medication in a child with Brugada syndrome.

V. Van Gorp, Dirk Danschutter, Luc Huyghens, Said Hachimi-Idrissi, Andrea Sarkozy, Gian-Battista Chierchia, S. Henkens, Pedro Brugada

Onderzoeksoutput: Article

5 Citaten (Scopus)

Samenvatting

We report the case of an 8 year old boy presenting with episodes of decreased consciousness. As the boy's father died of a sudden cardiac death (SCD) at the age of 31 years, among other causes a Brugada syndrome (BS) was suspected. The boy was further examined at the UZ Brussels Heart Rhythm Management Center. The intravenous administration of ajmaline confirmed a BS without ventricular arrhythmias. Syncope in children can be an imminent sign of BS. BS is a life threatening condition that can deteriorate into SCD. The boy presented with episodes of lowered consciousness, transpiration and paleness. Readmission for further investigation was required. Clinical observation and continuous registered EEG during sleep showed multiple epileptical incidents. Hence the child was diagnosed with new onset epilepsy. For initiation of antiepileptic therapy, the patient was admitted at the pediatric intensive care unit (PICU). Close clinical observation and cardiovascular monitoring with continuous 12-lead ECG registration were performed during orally administered sodium valproic acid. During this anticonvulsive treatment in a child with documented BS no significant alterations in ECG-findings were observed. In this particular patient sodium valproic acid treatment can be estimated as a safe anticonvulsive therapy.
Originele taal-2English
Pagina's (van-tot)64-67
Aantal pagina's4
TijdschriftInt J Cardiol
Volume145
Nummer van het tijdschriftNovember
StatusPublished - 19 nov 2010

Vingerafdruk

Duik in de onderzoeksthema's van 'Monitoring the safety of antiepileptic medication in a child with Brugada syndrome.'. Samen vormen ze een unieke vingerafdruk.

Citeer dit